MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229707
Medical Device Problem Code Inappropriate Audible Prompt/Feedback (2280)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during thyroid lobectomy procedure, after intubating the emg tube into the patient, the tube continued to have a lot of artifact in the middle of the case and were able to continue the case and still monitor.The procedure extended less than 1 hour.There were no impact to the patient.
 
Additional Manufacturer Narrative
H3: analysis of the device found visually, there was a yellowish residue on the cuff balloon on the distal end of the device when returned and surgical tape wrapped near the clamp shell on the proximal end.Under magnification, there were small holes in the ink traces underneath the adhesive and in the trace pads for all electrodes.Electrically, resistance from end to end shall be less than 200 ohms and the actual measurements were 174 ohms (blue), 234 ohms (blue with white stripe), 505 ohms (red), and no reading (red with white stripe) which all electrodes, except for the blue electrode, were out of specification.For further analysis, a stylet was used to manipulate the shape of the device, especially around the clamp shell, and all electrodes, except for the blue electrode, remained out of specification.Functionally, the device was connected to a nim system, and the trace pads were submerged in saline to perform an electrode check and functional testing, while manipulating with a stylet, and channel 1 failed the electrode check and, during functional testing, channel 1 had a lead off detection error and channel 2 had excessive feedback/noise.For additional analysis, a syringe was used to inject 15cc of air into the cuff and there were no issues during inflation or deflation.A review of the global complaint data showed one other complaint about this lot number.In the returned condition, there was an out of specification condition that was related to the complaint.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting gu idance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22520151
Report Number1045254-2025-01797
Device Sequence Number8078903
Product Code ETN
UDI-Device Identifier00643169782594
UDI-Public(01)00643169782594(17)270416(10)0226385562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification,Recall
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229707
Device Catalogue Number8229707
Device Lot Number0226385562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0696-2024
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale
Patient Weight81 KG